MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011499-18
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - medical device problem code 2017 clarifier - use after damage.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with mild calcification and tortuosity in the renal artery with a 6.0x18mm 135cm rx herculink elite balloon expanding stent (bes).Reportedly during device preparation, the tip of the catheter was noted to have fallen off when the guide wire lumen was flushed; however, the device was still used to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation (tip) was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other complaints.It was reported that during device preparation, the tip of the catheter was noted to have fallen off when the guide wire lumen was flushed; however, the device was still used to complete the procedure.It should be noted that per the rx herculink elite peripheral stent system instructions for use (stent inspection prior to use) specifies: prior to using the rx herculink elite¿ peripheral stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported material separation (tip).Factors contributing to a material separation include, but are not limited to, damage during manufacturing, interaction with accessory devices or inadvertent mishandling.In this case, it is possible that the reported material separation (tip) and observed bunched tip may have occurred due to inadvertent mishandling during sheath/stylet removal or during preparation of the device, however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6 correction: health effect - impact code 4648 removed; 2199 added.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19629442
Report Number2024168-2024-07765
Device Sequence Number12549329
Product Code NIN
UDI-Device Identifier08717648078200
UDI-Public(01)08717648078200(17)261031(10)3110761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011499-18
Device Catalogue Number1011499-18
Device Lot Number3110761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown